Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2006, 2:15 PM CDT for Clarke County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 2:15 PM CDT (19:15 UTC)
- Expired
- Apr 25, 2006, 2:38 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 251916 SVRMOB ALC025-252000- /O.NEW.KMOB.SV.W.0069.060425T1915Z-060425T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 300 PM CDT * AT 213 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS JUST NORTH OF JACKSON...OR ABOUT 15 MILES SOUTHWEST OF GROVE HILL... AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALKER SPRINGS BY 230 PM CDT ALLEN AND SUGGSVILLE BY 250 PM CDT WHATELY AND GROVE HILL BY 255 PM CDT LAT...LON 3156 8799 3146 8789 3157 8764 3175 8773 $$
1 follow-up statement
000 WWUS54 KMOB 251938 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT TUE APR 25 2006 ALC025-251947- /O.CAN.KMOB.SV.W.0069.000000T0000Z-060425T2000Z/ CLARKE AL- 237 PM CDT TUE APR 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY IS CANCELLED... THE STORM THAT PRODUCED SLIGHTLY LARGER THAN DIME SIZE HAIL NEAR LEROY HAS WEAKENED AND THE WARNING HAS BEEN CANCELLED. LAT...LON 3156 8799 3146 8789 3157 8764 3175 8773 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT TUE APR 25 2006 .UPDATE...REMOVED MORNING WORDING AND ADJUSTED WINDS AND POPS A FEW PLACES. LOOKS LIKE MOST SHOWER AND THUNDERSTORMS ACTIVITY THE REMAINDER OF THE AFTERNOON WILL BE NORTH OF INTERSTATE 10 AND OVER INLAND SOUTHEAST MISSISSIPPI. VERY LITTLE SHEAR BUT WET BULB ZEROES LOWER THAN USUAL SO MAY GET A FEW REPORTS OF HAIL...LIKELY SMALL ALONG WITH GUSTY WINDS AND SOME SPOTS OF HEAVY RAIN...SUFFICIENT TO CAUSE PONDING IN THE POOR DRAINAGE AREAS AND LOW SPOTS./11 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE APR 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THREAT WILL QUICKLY SUBSIDE AFTER SUNSET AS INSTABILITY IS LOST AND WEAK UPPER SUPPORT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL CROSS THE AREA WEDNESDAY. WITH LIMITED INSTABILITY AND SHEAR...THERE WILL BE A LOW RISK OF SEVERE WEATHER THROUGH THE DAY. ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:52 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.